Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 25, NWS Fort Worth, TX

September 13, 2008Delta County, Hopkins County, Lamar County, Texas

NWS Fort Worth, TX issued this wind advisory at Sep 13, 2008, 9:37 PM CDT for Delta County, Hopkins County, Lamar County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2008, 9:37 PM CDT (02:37 UTC)
Expired
Sep 14, 2008, 12:50 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX

Counties Delta County, TX, Hopkins County, TX, Lamar County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 183 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 627 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
627 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 140237
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
937 PM CDT SAT SEP 13 2008

...WIND ADVISORY CANCELED FOR ALL BUT THE EXTREME NORTHEAST
PORTION OF NORTH TEXAS...

.TROPICAL STORM IKE WILL CONTINUE TO ROTATE INTO SOUTHWEST
ARKANSAS TONIGHT. WIND SPEEDS WILL SLOWLY DECREASE ACROSS NORTH
TEXAS AS THE PRESSURE GRADIENT WEAKENS. THEREFORE...THE WIND
ADVISORY HAS BEEN CANCELED FOR MOST OF THE REGION. LOCATIONS ALONG
AND EAST OF A PARIS TO GREENVILLE LINE WILL SEE WIND SPEEDS
BETWEEN 20 AND 30 MPH ALONG WITH A FEW HIGHER GUSTS THROUGH 1 AM.
THEREFORE...A WIND ADVISORY HAS BEEN ISSUED.

TXZ091>093-101>104-116>120-130>134-143>145-157>160-174-175-140345-
/O.CAN.KFWD.WI.Y.0024.000000T0000Z-080914T0600Z/
MONTAGUE-COOKE-GRAYSON-JACK-WISE-DENTON-COLLIN-PALO PINTO-PARKER-
TARRANT-DALLAS-ROCKWALL-ERATH-HOOD-SOMERVELL-JOHNSON-ELLIS-
HAMILTON-BOSQUE-HILL-CORYELL-BELL-MCLENNAN-FALLS-MILAM-ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...JACKSBORO...DECATUR...BRIDGEPORT...DENTON...
LEWISVILLE...FLOWER MOUND...THE COLONY...PLANO...MINERAL WELLS...
WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...DALLAS...
ROCKWALL...STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...
GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...
MIDLOTHIAN...GLENN HEIGHTS...HAMILTON...HICO...CLIFTON...
MERIDIAN...VALLEY MILLS...HILLSBORO...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
CAMERON...ROCKDALE...HEARNE...FRANKLIN...CALVERT
937 PM CDT SAT SEP 13 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

THE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN AS TROPICAL STORM
IKE MOVES INTO SOUTHWEST ARKANSAS. THEREFORE THE WIND ADVISORY HAS
BEEN CANCELLED. EXPECT A NORTHWEST WIND BETWEEN 15 AND 25 MPH
THROUGH THE NIGHT.

$$

TXZ095-106-107-140600-
/O.NEW.KFWD.WI.Y.0025.080914T0237Z-080914T0600Z/
LAMAR-DELTA-HOPKINS-
INCLUDING THE CITIES OF...PARIS...COOPER...SULPHUR SPRINGS
937 PM CDT SAT SEP 13 2008

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SUNDAY. 

A NORTHWEST WIND BETWEEN 20 AND 30 MPH ALONG WITH A FEW HIGHER
GUSTS WILL CONTINUE THROUGH 1 AM AS TROPICAL STORM IKE ROTATES
INTO SOUTHWEST ARKANSAS. WIND SPEEDS SHOULD SLOW DECREASE AFTER 1
AM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30
MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

$$
1 follow-up statement
000 
WWUS74 KFWD 140550
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1250 AM CDT SUN SEP 14 2008

...THE WIND ADVISORY HAS BEEN CANCELLED...

.TROPICAL STORM IKE WILL MOVE NORTHEAST OF THE REGION TONIGHT AND
BRING DECREASING WIND SPEEDS.

TXZ095-106-107-140700-
/O.CAN.KFWD.WI.Y.0025.000000T0000Z-080914T0600Z/
LAMAR-DELTA-HOPKINS-
INCLUDING THE CITIES OF...PARIS...COOPER...SULPHUR SPRINGS
1250 AM CDT SUN SEP 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS WILL CONTINUE TO DECREASE OVERNIGHT. SPEEDS WILL FALL
INTO THE 15 AND 25 MPH RANGE AS TROPICAL STORM IKE MOVES NORTHEAST
OF THE REGION.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Sep 13, 9:29 PM CDT, 8 minutes earlier.

Area forecast discussion, Sep 13, 9:29 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
929 PM CDT SAT SEP 13 2008

.UPDATE...
LATEST UPDATE ON IKE MAINTAINS IT AS A TROPICAL STORM BUT KEEPS
THE TROPICAL STORM FORCE WINDS TO OUR EAST. WE HAVE CANCELED THE
WIND ADVISORY FOR OUR CENTRAL COUNTIES AS WELL AS THE TROPICAL
STORM WIND WARNINGS. LAMAR...DELTA...AND HOPKINS COUNTIES WILL
STILL HAVE A WIND ADVISORY THROUGH 1 AM CDT. OTHERWISE...THE
FLASH FLOOD WATCH HAS BEEN CANCELED AS WELL. IKES BANDS WILL
CONTINUE TO AFFECT MAINLY THE EASTERN THIRD OF NORTH TEXAS WITH
LIGHT RAIN AND GUSTY WINDS THROUGH THE OVERNIGHT HOURS. SOME
SIGNIFICANT 24 HR RAINFALL TOTALS FROM OUR OBSERVERS AND MEDIA
PARTNERS CAN BE SEEN ON OUR LATEST WEB IMAGE.  SH/13

&&

.AVIATION...
IMPROVING CONDITIONS EXPECTED AT ALL TAF SITES OVER THE NEXT 6 HOURS
AS IKE MOVES NORTHEAST INTO WESTERN ARKANSAS SHORTLY AFTER MIDNIGHT.
EXPECT LIGHT RAIN TO END AT ALL TAF SITES BY 03Z...BUT MVFR CEILINGS
WILL PREVAIL THROUGH THE EVENING.  EXPECT CEILINGS TO LIFT TO ABOUT
3000 FT OVERNIGHT AND SCATTER OUT BEFORE SUNRISE.  MUCH DRIER AIR
WILL FILTER INTO NORTH TEXAS SUNDAY AS THE REMNANTS OF IKE MOVES
INTO THE OHIO VALLEY AND A COLD FRONT SLIDES THROUGH NORTH TEXAS.

THE PRESSURE GRADIENT WILL REMAIN STRONG THIS EVENING AND A
NORTHWEST WIND WILL PREVAIL AT 19 KNOTS SUSTAINED ALONG WITH SOME
GUSTS NEAR 30 KNOTS.  WIND SPEEDS SHOULD DECREASE OVERNIGHT BUT
REMAIN BETWEEN 14 AND 16 KNOTS.  THE COLD FRONT WILL TURN THE WIND
TO A MORE NORTHERLY DIRECTION AND MAINTAIN SPEEDS AROUND 15 KNOTS ON
SATURDAY.
.79...

&&

.PREV DISCUSSION... /ISSUED 605 PM CDT SAT SEP 13 2008/
344 PM
TROPICAL STORM IKE...WHICH WAS LOCATED JUST SOUTHWEST OF TYLER AS
OF 2030Z...WILL CONTINUE TO MOVE NORTH NORTHEAST ACROSS EAST
TEXAS THROUGH THIS EVENING AND INTO ARKANSAS OVERNIGHT. SOME GUSTY
WINDS WILL CONTINUE INTO THE EVENING...MAINLY EAST OF I-35. HAVE
LEFT THE WIND ADVISORY AND TROPICAL STORM WIND WARNINGS AS IS FOR
NOW...BUT THEY WILL HAVE TO BE UPDATED IN THE NEXT COUPLE HOURS.
RAIN CHANCES WILL END FROM SOUTHWEST TO NORTHEAST TONIGHT ACROSS
MOST OF THE AREA. THERE MAY STILL BE SOME VERY LOW CHANCES OF
SHOWERS IN THE SOUTHEAST SUNDAY. A COLD FRONT WILL MOVE SWEEP
SOUTHEAST LATE TONIGHT AND SUNDAY IN THE WAKE OF THE DEPARTING
IKE CIRCULATION. DRY WEATHER WITH GENERALLY BELOW SEASONAL NORMAL
TEMPERATURES EXPECTED FOR THE COMING WEEK.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  86  62  82  58 /  30   5   5   5   5
WACO, TX              71  87  61  84  56 /  20  10   5   5  10
PARIS, TX             70  84  58  79  54 / 100  10   5   5   5
DENTON, TX            69  85  58  82  54 /  30   5   0   5   5
MCKINNEY, TX          69  85  59  81  53 /  60   5   5   5   5
DALLAS, TX            72  86  62  82  58 /  40   5   5   5   5
TERRELL, TX           71  86  60  82  55 /  60   5   5   5   5
CORSICANA, TX         71  87  61  83  56 /  30  10   5   5  10
TEMPLE, TX            71  87  61  85  57 /  10  10   5  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT SUNDAY FOR TXZ095-106-107.

&&

79/13
Hazardous weather outlook, Sep 13, 6:35 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
635 PM CDT SAT SEP 13 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
635 PM CDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR LOCATIONS ALONG AND EAST OF A
LINE FROM SHERMAN TO WAXAHACHIE TO FRANKLIN THROUGH EARLY SUNDAY
MORNING.

A WIND ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND JUST WEST OF
INTERSTATE 35 WEST THROUGH 1 AM CDT.

A TROPICAL STORM WIND WARNING IS IN EFFECT FOR LOCATIONS ALONG AND
EAST OF A LINE FROM BONHAM TO GROESBECK TO CENTERVILLE THROUGH 1
AM CDT.

TROPICAL STORM IKE WILL MOVE THROUGH THE EASTERN PORTIONS OF NORTH
TEXAS TONIGHT AND INTO ARKANSAS OVERNIGHT. STRONG AND GUSTY WINDS
WILL END FROM SOUTH TO NORTH AS THE STORM CONTINUES TO MOVE NORTH
AND NORTHEAST. FLASH FLOODING WILL CONTINUE TO BE A THREAT THROUGH
THE NIGHT AS HEAVY RAIN FALL OVER SOME LOCATIONS EAST OF INTERSTATE
35.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND SUNDAY NIGHT IN
THE FAR SOUTHEASTERN PORTIONS OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED IN THE NORTHEASTERN
COUNTIES OF NORTH TEXAS.

13

In the hours before

Special weather statement, Sep 13, 5:24 PM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT SAT SEP 13 2008

TXZ104-120-121-132300-
COLLIN TX-ROCKWALL TX-KAUFMAN TX-
524 PM CDT SAT SEP 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN COLLIN COUNTY
  NORTH CENTRAL KAUFMAN COUNTY
  ROCKWALL COUNTY

AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BAND OF HEAVY RAINFALL AND GUSTY WINDS ALONG A LINE EXTENDING FROM
18 MILES NORTHEAST OF MCKINNEY TO 6 MILES NORTHEAST OF
FORNEY...MOVING SOUTH AT 24 MPH.

CITIES IN THE PATH OF THIS BAND INCLUDE FARMERSVILLE...FATE...
FORNEY...HEATH...ROCKWALL...ROYSE CITY AND TERRELL.

HEAVY RAINFALL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE
STORMS.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AS WELL AS CITY STREETS. GUSTY WINDS MAY BLOW DOWN SMALL
LIMBS AND UNSECURED OUTDOOR ITEMS.

LAT...LON 3334 9637 3335 9630 3308 9628 3285 9629
      3285 9627 3272 9626 3274 9649 3341 9648
      3341 9638
TIME...MOT...LOC 2224Z 010DEG 21KT 3332 9639 3281 9639

SCHULTZ
Special weather statement, Sep 13, 5:57 PM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT SAT SEP 13 2008

TXZ104-132330-
COLLIN TX-
557 PM CDT SAT SEP 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL COLLIN COUNTY

AT 557 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BAND OF HEAVY RAINFALL AND GUSTY WINDS ALONG A LINE EXTENDING FROM
19 MILES SOUTHWEST OF BONHAM TO 14 MILES NORTHEAST OF WYLIE...MOVING
SOUTH AT 18 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE FARMERSVILLE AND RURAL
PORTIONS OF EASTERN AND NORTHEASTERN COLLIN COUNTY.

BRIEF HEAVY RAINFALL AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM
THIS BAND.

LAT...LON 3334 9637 3335 9633 3334 9628 3309 9629
      3308 9639 3335 9638
TIME...MOT...LOC 2257Z 342DEG 16KT 3334 9632 3318 9633

SCHULTZ
Special weather statement, Sep 13, 6:21 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT SAT SEP 13 2008

TXZ095-106-107-132345-
LAMAR TX-DELTA TX-HOPKINS TX-
621 PM CDT SAT SEP 13 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN DELTA COUNTY
  HOPKINS COUNTY
  LAMAR COUNTY

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
GUSTY WINDS AND HEAVY RAINFALL ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF PARIS TO 7 MILES SOUTHEAST OF SULPHUR SPRINGS...MOVING
SOUTH AT 29 MPH.

CITIES IN THE PATH OF THESE STORMS INCLUDE BLOSSOM...COMO...COOPER...
PARIS...SULPHUR SPRINGS...COOPER LAKE PARK DOCTORS CREEK AND COOPER
LAKE PARK SOUTH SULPHUR.

HEAVY RAINFALL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED THROUGH 7 PM.

LAT...LON 3298 9531 3301 9569 3390 9570 3387 9533
TIME...MOT...LOC 2321Z 342DEG 25KT 3378 9552 3304 9553

SCHULTZ

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.